Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Started depo proveria. Had C-section. Why is period irregular now?

Hello, Just about 11 months ago i had an emergency cecerian due to my daughter being breach, the day i went home i started my again. Normally while im on my depo i get my period the third month. Since my cecerian i still get my period on the third month but it lasts alot longer than normal..some times i have it for a month but once i get my depo shot again it stops. do you know why this is?
Asked On : Sun, 3 Jun 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
OBGYN 's  Response
it is very common to have unpredictable bleeding with the depo provera. even if you seem to have a usual pattern on the depo, it can change after having a baby. the pattern that you describe is almost certainly just a side effect of the depo.

most likely, if you stay on the shots, over time your periods usually stop totally, but that is not always the case. if it becomes very bothersome, you can talk to your doctor about possibly trying a different method of birth control. however, it is usually not that bad.

I hope this helps, please let me know if you have any more questions.
Answered: Tue, 29 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor